Alert archive / Georgia / Freeze Warnings in 2023
Freeze Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 2, 2023, 2:36 PM EDT for 27 counties in Georgia. It took effect at Nov 3, 2023, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2023, 2:36 PM EDT (18:36 UTC)
- In effect from
- Nov 3, 2023, 2:00 AM EDT
- Expired
- Nov 3, 2023, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 27 counties
Banks County, GA, Barrow County, GA, Butts County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Hall County, GA, Henry County, GA, Jackson County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Pike County, GA, Rockdale County, GA, Spalding County, GA, Troup County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 2, 1:28 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 2, 1:28 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Thu Nov 2 2023 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 312 AM EDT Thu Nov 2 2023 Highlights: -High Fire Danger conditions again today due to low relative humidity. -Near freezing temperatures possible again tonight. Currently...Colder conditions have settled in across the region tonight thanks to strong radiational cooling. Latest temperature readings generally range from the upper 20s across far North GA to mid 30s across south-central GA. Temperatures are expected to continue falling over the next several hours and a Freeze Warning remains in effect for the entire forecast area through 10AM. A 1030+ mb surface high pressure area will remain situated across the Southeast and quasi-zonal flow will characterize the upper levels through the short-term period. As a result, we will continue to experience dry and slightly below normal temperatures both today and Friday. Forecast high temperatures for today will be in the upper 50s to low 60s and on Friday warming into the 60s areawide. Temperatures tonight will lower to near-freezing again with forecast lows in the low to mid 30s and upper 20s across the far northeast GA mountains. Fire weather will be again be a concern for today due to low relative humidity with forecast values ranging 20-25% for this afternoon. Thankfully, easterly winds will be on the lighter side through the day today at < 10 MPH. Though with ongoing significant drought conditions across portions of the state and a drier airmass in place a Fire Danger Statement has been issued for this afternoon and evening for all of North and Central Georgia. 07 && .LONG TERM... (Friday night through Wednesday) Issued at 312 AM EDT Thu Nov 2 2023 A rapid warming trend will be ongoing to start the forecast period. Surface high pressure will maintain its grip through the weekend and to start the work week while the chance for any much needed rainfall continues to trend downward and remain elusive. A shortwave will traverse southeastward across the area on Sunday but bring no rainfall or sensible impacts. After one more morning with potential patchy frost on Saturday, highs will return near to slightly above normal Saturday afternoon. Above normal temperatures will then return on Sunday and persist through the remainder of the long term. Highs will largely be in the 70s through midweek while lows will creep up through the 40s and into the 50s by midweek. The system that had looked more promising as far as bringing a potential return to rainfall early next week has now trended farther northward. Thus, the surface frontal boundary now looks to stall to our north within the zonal flow aloft. Unfortunately, this means the warm and increasingly dry week ahead will exacerbate worsening drought conditions. Any indication for our next frontal system is now delayed until late next week at the earliest. RW && .AVIATION... (18Z TAFS) Issued at 127 PM EDT Thu Nov 2 2023 VFR conditions with SKC expected through the forecast. Sfc winds will be E 7-11kts decreasing to 3-6kts after sunset then increasing to 7-10kts after 15Z Friday. //ATL Confidence...18Z Update... High confidence for all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 29 63 35 71 / 0 0 0 0 Atlanta 34 62 40 69 / 0 0 0 0 Blairsville 27 60 35 67 / 0 0 0 0 Cartersville 31 65 36 70 / 0 0 0 0 Columbus 36 68 43 74 / 0 0 0 0 Gainesville 32 61 39 70 / 0 0 0 0 Macon 33 66 39 72 / 0 0 0 0 Rome 29 66 36 71 / 0 0 0 0 Peachtree City 29 64 36 70 / 0 0 0 0 Vidalia 39 70 45 73 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070>076. && SHORT TERM...SNELSON LONG TERM....Vaughn AVIATION...SNELSON
Hazardous weather outlook, Nov 2, 3:15 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 315 AM EDT Thu Nov 2 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 315 AM EDT Thu Nov 2 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Freeze Warning remains in effect for all of north and central Georgia until 10 AM due to widespread freezing temperatures. Fire danger conditions are expected this afternoon due to low relative humidity. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Near freezing temperatures are likely again Thursday night for much of north Georgia and portions of central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:36 PM EDT | Frost Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Dodge and 34 more | 19 hr |
Nearby
Freeze Warnings in Georgia, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.